The Michigan Mathematical Journal

Strong Factorizations of Operators with Applications to Fourier and Cesàro Transforms

O. Delgado, M. Mastyło, and E. A. Sánchez Pérez

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Consider two continuous linear operators T:X1(μ)Y1(ν) and S:X2(μ)Y2(ν) between Banach function spaces related to different σ-finite measures μ and ν. By means of weighted norm inequalities we characterize when T can be strongly factored through S, that is, when there exist functions g and h such that T(f)=gS(hf) for all fX1(μ). For the case of spaces with Schauder basis, our characterization can be improved, as we show when S is, for instance, the Fourier or Cesàro operator. Our aim is to study the case where the map T is besides injective. Then we say that it is a representing operator—in the sense that it allows us to represent each element of the Banach function space X(μ) by a sequence of generalized Fourier coefficients—providing a complete characterization of these maps in terms of weighted norm inequalities. We also provide some examples and applications involving recent results on the Hausdorff–Young and the Hardy–Littlewood inequalities for operators on weighted Banach function spaces.

Article information

Michigan Math. J., Volume 68, Issue 1 (2019), 167-192.

Received: 27 March 2017
Revised: 14 September 2018
First available in Project Euclid: 30 January 2019

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Primary: 46E30: Spaces of measurable functions (Lp-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.) 47B38: Operators on function spaces (general)
Secondary: 46B15: Summability and bases [See also 46A35] 43A25: Fourier and Fourier-Stieltjes transforms on locally compact and other abelian groups


Delgado, O.; Mastyło, M.; Sánchez Pérez, E. A. Strong Factorizations of Operators with Applications to Fourier and Cesàro Transforms. Michigan Math. J. 68 (2019), no. 1, 167--192. doi:10.1307/mmj/1548817532.

Export citation


  • [1] J. M. Ash, S. Tikhonov, and J. Tung, Wiener’s positive Fourier coefficients theorem in variants of $L^{p}$ spaces, Michigan Math. J. 59 (2010), no. 1, 143–151.
  • [2] J. J. Benedetto and H. P. Heinig, Weighted Fourier inequalities: new proofs and generalizations, J. Fourier Anal. Appl. 9 (2003), no. 1, 1–37.
  • [3] J. M. Calabuig, O. Delgado, and E. A. Sánchez Pérez, Generalized perfect spaces, Indag. Math. (N.S.) 19 (2008), 359–378.
  • [4] D. Cruz-Uribe, J. M. Martell, and C. Pérez, Sharp weighted estimates for classical operators, Adv. Math. 229 (2012), no. 1, 408–441.
  • [5] O. Delgado and E. A. Sánchez Pérez, Summability properties for multiplication operators on Banach function spaces, Integral Equations Operator Theory 66 (2010), 197–214.
  • [6] O. Delgado and E. A. Sánchez Pérez, Strong factorizations between couples of operators on Banach function spaces, J. Convex Anal. 20 (2013), 599–616.
  • [7] G. H. Hardy, J. E. Littlewood, and G. Pólya, Inequalities, Cambridge University Press, 1934.
  • [8] C. N. Kellogg, An extension of the Hausdorff–Young theorem, Michigan Math. J. 18 (1971), 121–127.
  • [9] P. Kolwicz, K. Leśnik, and L. Maligranda, Pointwise multipliers of Calderón–Lozanovskii spaces, Math. Nachr. 286 (2013), no. 8, 876–907.
  • [10] P. Kolwicz, K. Leśnik, and L. Maligranda, Pointwise products of some Banach function spaces and factorization, J. Funct. Anal. 266 (2014), no. 2, 616–659.
  • [11] J. Lindenstrauss and L. Tzafriri, Classical Banach spaces, vol. II, Springer-Verlag, Berlin, 1979.
  • [12] L. Maligranda and L. E. Persson, Generalized duality of some Banach function spaces, Indag. Math. (N.S.) 51 (1989), 323–338.
  • [13] H. Mhaskar and S. Tikhonov, Wiener type theorems for Jacobi series with nonnegative coefficients, Proc. Amer. Math. Soc. 140 (2012), no. 3, 977–986.
  • [14] C. Pérez, Sharp $L^{p}$-weighted Sobolev inequalities, Ann. Inst. Fourier (Grenoble) 45 (1995), no. 3, 809–824.
  • [15] A. Pietsch, Operator ideals, North Holland, Amsterdam, 1980.
  • [16] E. A. Sánchez Pérez, Factorization theorems for multiplication operators on Banach function spaces, Integral Equations Operator Theory 80 (2014), no. 1, 117–135.
  • [17] A. R. Schep, Products and factors of Banach function spaces, Positivity 14 (2010), no. 2, 301–319.
  • [18] A. C. Zaanen, Integration, second edition, North Holland, Amsterdam, 1967.